MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 4.5 X 30; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS

STRYKER SPINE-US XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 4.5 X 30; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Catalog Number 48144530
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Injury (2348)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to manufacturer.
 
Event or Problem Description
It was reported that the surgeon was removing screws and the patient lost motor and ssep monitoring.A screw appeared to be cold welded with the tulip stuck to the screw shank in an angled position.The surgeon was able to remove the tulip and screw from the patient.The case has been aborted.Upon follow up, it was reported that the patient had a neurological deficit on one leg post operatively.
 
Additional Manufacturer Narrative
Product inspection could not be performed as the reported screw was discarded by the hospital staff and not available for evaluation.No lot # was provided, so a manufacturing record review could not be performed.No x-ray images were provided that would help clarify if the screw went too deep or wrong trajectory while removing it.Due to lack of information provided, the exact root cause of the reported event cannot be determined.
 
Event or Problem Description
It was reported that the surgeon was removing screws and the patient lost motor and ssep monitoring.A screw appeared to be coldwelded with the tulip stuck to the screw shank in an angled position.The surgeon was able to remove the tulip and screw from the patient.The case has been aborted.Upon follow up, it was reported that the patient had a neurological deficit on one leg post operatively.

Brand Name
XIA TITANIUM 4.5 POLYAXIAL SCREW DIAM 4.5 X 30
Common Device Name
PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7754513
Report Number0009617544-2018-00188
Device Sequence Number19162285
Product Code OSH
UDI-Device Identifier04546540450012
UDI-Public04546540450012
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48144530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR